HKUST Library Institutional Repository Banner

HKUST Institutional Repository >
Mathematics >
MATH Journal/Magazine Articles >

Please use this identifier to cite or link to this item:
Title: Finite element methods with matching and nonmatching meshes for Maxwell equations with discontinuous coefficients
Authors: Chen, Zhiming
Du, Qiang
Zou, Jun
Keywords: Fnite element method
Maxwell equations
Interface problems
Nonmatching meshes
Error estimates
Saddle point formulation
Extension theorem
Issue Date: May-2000
Citation: SIAM journal on numerical analysis, v. 37, no. 5, p. 1542-1570
Abstract: We investigate the finite element methods for solving time-dependent Maxwell equations with discontinuous coefficients in general three-dimensional Lipschitz polyhedral domains. Both matching and nonmatching finite element meshes on the interfaces are considered, and optimal error estimates for both cases are obtained. The analysis of the latter case is based on an abstract framework for nested saddle point problems, along with a characterization of the trace space for H(curl ;D), a new extension theorem for H(curl ;D) functions in any Lipschitz domain D, and a novel compactness argument for deriving discrete inf-sup conditions.
Rights: Copyright © SIAM. This paper is made available with permission of the Society for Industrial and Applied Mathematics for limited noncommerical distribution only.
Appears in Collections:MATH Journal/Magazine Articles

Files in This Item:

File Description SizeFormat
34997.pdf269KbAdobe PDFView/Open

All items in this Repository are protected by copyright, with all rights reserved.